Wyoming, 2011

Avalanche in Wyoming, April 16, 2011

April 16, 2011 · NWS RIW · 1 event in 1 county or zone

Two backcountry skiers were buried by a large avalanche shed from the north face of Nez Perce Peak the night of Saturday, April 16 as the skiers were sheltering in their tents for the night. Late Saturday, April 23, rescuers from the National Park Service and Teton County Search and Rescue discovered the bodies of the skiers under 13 feet of snow in Garnet Canyon Meadows.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
2
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS RIW wrote it up.

Two backcountry skiers were buried by a large avalanche shed from the north face of Nez Perce Peak the night of Saturday, April 16 as the skiers were sheltering in their tents for the night. Late Saturday, April 23, rescuers from the National Park Service and Teton County Search and Rescue discovered the bodies of the skiers under 13 feet of snow in Garnet Canyon Meadows. The search team of park rangers completed the recovery the next morning.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Riverton, WY wrote its last area forecast discussion before the first event at Apr 16, 2:43 PM MST, 8 hours 17 minutes earlier.

Area forecast discussion, Apr 16, 2:43 PM MST, 8 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RIVERTON WY
343 PM MDT SAT APR 16 2011

.SHORT TERM...TONIGHT THROUGH MONDAY NIGHT

ANOTHER ROUND OF SNOW WILL MOVE IN THIS AFTERNOON THROUGH SUNDAY
MORNING AS A SERIES OF SHORT WAVE TROUGHS MOVE THROUGH THE FAST
ZONAL WEST FLOW FROM THE PACIFIC INTO WESTERN WYOMING. SNOWFALL OF
6 TO 12 INCHES IS EXPECTED TONIGHT THROUGH MID DAY SUNDAY. A BREAK
WILL OCCUR WITH MORE SNOW MOVING IN SUNDAY NIGHT AND MONDAY WITH
AN ADDITIONAL SNOWFALL 6 TO 12 INCHES...WITH LOCALLY HIGHER
AMOUNTS. THIS WILL BE FOLLOWED BY YET ANOTHER SHOT OF SNOW MONDAY
NIGHT. THIS PROLONGED PERIOD OF SNOW WILL BRING THE VALLEYS RAIN
TO RAIN SNOW MIX...POSSIBLY CHANGING TO SNOW AT NIGHT. SNOWFALL OF
6 TO 12 INCHES IS EXPECTED IN THE WESTERN MOUNTAINS TONIGHT INTO
MID DAY SUNDAY AND AGAIN SUNDAY NIGHT AND MONDAY. TEMPERATURES
WILL BE COOL IN THE WEST.  IN THE EAST SOME SHOWERS WITH ISOLATED
THUNDERSTORMS WILL SPREAD ACROSS THE AREA THIS EVENING...WITH MORE
ON SUNDAY AFTERNOON AND EVENING AND EVEN MORE ON MONDAY AFTERNOON
AND EVENING. WINDY AREAS ALONG AND NEAR THE EAST SLOPES OF THE
MOUNTAINS AND THROUGH THE WIND CORRIDOR WILL REMAIN WHICH WILL
PROVIDE SOME WARMING AND DRYING WHICH WILL RAISE TEMPERATURES
SUNDAY. WITH CLOUD COVER AND PRECIPITATION ON MONDAY COOLING MORE
THAN THE DOWNSLOPE CAN PROVIDE WARMING SO THE NET RESULT WILL BE
COOLER TEMPERATURES MOST AREAS. MODELS IN FAIR AGREEMENT WITH THE
BIGGEST DIFFERENCES IN THE LOCATION OF THE HEAVIEST PRECIPITATION
WHICH WILL BE COMPLICATED BY EMBEDDED DEEP CONVECTION IN GENERALLY
WIDESPREASD OROGRAPHIC PRECIPITATION.

.LONG TERM...TUESDAY THROUGH SATURDAY

COOL AND UNSTABLE NW FLOW FOLLOW MONDAY/MONDAY NIGHT TROUGH
PASSAGE RESULTING IN ISOLATED TO SCATTERED SNOW SHOWERS/ISOLATED
THUNDERSTORMS...MORE NUMEROUS ACROSS THE NORTHEAST HALF OF
WYOMING. PRECIPITATION CHANCES INCREASE ACROSS THE SOUTH WEDNESDAY
WITH A DRIER AIRMASS ACROSS NORTHERN WYOMING. ANOTHER PACIFIC
SYSTEM WILL SPREAD CHANCES OF RAIN AND SNOW SHOWERS ACROSS THE
REGION ON THURSDAY. COOL AND UNSETTLED CONDITIONS CONTINUE THROUGH
NEXT WEEKEND.

MEDIUM-RANGE MODELS IN BETTER AGREEMENT TONIGHT WITH INDIVIDUAL
PACIFIC SYSTEMS IN PROGRESSIVE ZONAL FLOW DURING THIS PERIOD.
GFS/ECMWF/GEM ALL SHOW FLAT RIDGE TRANSLATING AREA WEDNESDAY BEHIND
FIRST PACIFIC TROUGH WITH FLOW BACKING AND MOIST UPGLIDE PATTERN
DEVELOPING ACROSS THE SOUTH THROUGH THE DAY.  NEXT PACIFIC TROUGH TO
PUSH ONTO ACROSS CALIFORNIA COAST WEDNESDAY NIGHT AND TAKE A FURTHER
SOUTHERN ROUTE ACROSS THE FOUR CORNERS REGION THURSDAY/THURSDAY
NIGHT WITH BETTER CHANCES OF RAIN AND SNOW SHOWERS ALONG AND SOUTH
OF A KEMMERER TO CASPER LINE THURSDAY.  GFS A BIT FASTER WITH THIS
SYSTEM BUT NOT ENOUGH TO MAKE MUCH OF A DIFFERENCE IN SENSIBLE
WEATHER.  A BREAK LIKELY BEHIND THIS TROUGH FRIDAY WITH BOTH GFS AND
ECMWF HINTING AT THE NEXT PACIFIC SYSTEM MOVING ACROSS THE AREA
SATURDAY/SATURDAY NIGHT.

&&

.AVIATION...

A MOIST WESTERLY PACIFIC FLOW HAS BECOME ESTABLISHED RESULTING IN AN
EXTENDED PERIOD OF OCCASIONAL SNOWFALL IN THE WESTERN MOUNTAINS AND
SNOW AND RAIN IN THE WESTERN VALLEYS. AFTER A SHORT RESPITE FROM
SIGNIFICANT PRECIPITATION IN WESTERN WYOMING...PRECIPITATION WILL
AGAIN INCREASE IN INTENSITY ALONG WITH LOWERING CIGS BY AROUND 02Z.
THIS WILL RESULT IN WIDESPREAD MVFR AND EMBEDDED IFR CONDITIONS
ALONG WITH MTN OBSCURATIONS WITH MOST OF THE IFR CONDITIONS EXPECTED
TO BE IN THE MOUNTAINS WHERE MOST OF THE SNOWFALL WILL OCCUR. 09Z
THROUGH 14Z SUNDAY MORNING WILL FEATURE THE HEAVIEST PRECIPITATION
AND LOWEST CIGS/VSBY WITH THE INFLUENCE OF JET DYNAMICS AND THEN
AGAIN AFTER 21Z SUNDAY WHEN THE FLOW BECOMES MORE DIRECTLY OFF THE
PACIFIC.

WEST WINDS OF 20 TO 35 MPH WILL OCCUR THROUGH SUNSET THIS EVENING
ACROSS SWEETWATER COUNTY INCLUDING KRKS. ON SUNDAY WEST SOUTHWEST
WINDS OF 25 TO 40 MPH CAN BE EXPECTED FROM KRKS TO KCPR.

&&

.FIRE WEATHER...

A PROLONGED PERIOD OF SNOW WILL MOVE INTO THE WESTERN MOUNTAINS OF
WYOMING TONIGHT AND CONTINUE THROUGH MONDAY. THE VALLEYS WILL SEE RAIN
TO RAIN SNOW MIX...POSSIBLY CHANGING TO SNOW AT NIGHT. SNOWFALL
OF 6 TO 12 INCHES IS EXPECTED IN THE WESTERN MOUNTAINS TONIGHT
INTO MID DAY SUNDAY AND AGAIN SUNDAY NIGHT AND MONDAY. TEMPERATURES
WILL BE COOL WITH HIGH RELATIVE HUMIDITY IN THE WEST...ALONG WITH
VERY LOW MIXING HEIGHTS AND POOR SMOKE DISPERSAL. IN THE EAST SOME
SHOWERS WITH ISOLATED THUNDERSTORMS WILL SPREAD ACROSS THE AREA.
WINDY AREAS ALONG AND NEAR THE EAST SLOPES OF THE MOUNTAINS AND
THROUGH THE WIND CORRIDOR WILL REMAIN WHICH WILL PROVIDE SOME
WARMING AND DRYING WHICH WILL RAISE TEMPERATURES AND LOWER
RELATIVE HUMIDITY SUNDAY. WITH CLOUD COVER AND PRECIPITATION ON
MONDAY COOLING MORE THAN THE DOWNSLOPE CAN PROVIDE WARMING SO THE
NET RESULT WILL BE COOLER TEMPERATURES AND HIGHER RELATIVE
HUMIDITY MOST AREAS. MIXING HEIGHTS IN THE EAST WILL BE AROUND
5000 FEET WITH GOOD SMOKE DISPERSAL...ESPECIALLY IN THE WINDY
AREAS.

&&

.RIW WATCHES/WARNINGS/ADVISORIES...
WINTER WEATHER ADVISORY UNTIL NOON MDT SUNDAY WYZ001-002-012.

&&

SHORT TERM...C.BAKER
LONG TERM...AEM
AVIATION...LIPSON
FIRE WEATHER...C.BAKER
Hazardous weather outlook, Apr 16, 4:00 AM MST, 19 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RIVERTON WY
500 AM MDT SAT APR 16 2011

WYZ001>020-022>030-171100-
ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST-
BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS-
EAST SWEETWATER COUNTY-FLAMING GORGE-
GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS-
NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN-
NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS-
ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES-
SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN-
SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY-
TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN-
UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN-
WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST-
YELLOWSTONE NATIONAL PARK-
500 AM MDT SAT APR 16 2011

...WINTER WEATHER ADVISORY FOR THE MOUNTAINS OF TETON AND PARK
COUNTIES AND YELLOWSTONE NATIONAL PARK THROUGH SATURDAY NIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING.

.DAY ONE...TODAY AND TONIGHT

SNOW...HEAVY AT TIMES WILL CONTINUE ACROSS THE TETON...GROS VENTRE
AND ABSAROKA MOUNTAINS THROUGH EARLY SUNDAY MORNING. MODERATE WEST
WINDS AT RIDGE TOP WILL MAKE TRAVEL DIFFICULT IN AREA MOUNTAIN
PASSES.

WEAK INSTABILITY OVER AREAS EAST OF THE DIVIDE WILL ALLOW FOR SOME
THUNDERSTORM ACTIVITY THIS AFTERNOON. THUNDERSTORMS MAY BE
ACCOMPANIED BY STRONG GUSTY WINDS AND SMALL HAIL.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SNOW WILL CONTINUE ACROSS THE WEST. SNOW COULD ACCUMULATE RAPIDLY
ACROSS THE WEST ON MONDAY MAKING TRAVEL OVER MOUNTAIN PASSES
DIFFICULT. THUNDERSTORMS ARE POSSIBLE ON SUNDAY EAST OF THE DIVIDE.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT SNOW AMOUNTS AND ANY HAIL OR
DAMAGING WIND ASSOCIATED WITH THUNDERSTORMS.

TEAM RIVERTON

In the hours before

Local storm report, Apr 16, 6:24 PM MST, 4 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RIVERTON WY
0724 PM MDT SAT APR 16 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0638 AM     SNOW             5 NE ALTA               43.79N 110.94W
04/16/2011  E4.00 INCHES     TETON              WY   PARK/FOREST SRVC

            GRAND TARGHEE-CHIEF JOSEPH

0638 AM     SNOW             TOGWOTEE MOUNTAIN LODGE 43.82N 110.18W
04/16/2011  E1.00 INCHES     TETON              WY   PARK/FOREST SRVC

0904 AM     SNOW             23 NW DUBOIS            43.73N 110.01W
04/16/2011  E4.00 INCHES     FREMONT            WY   PARK/FOREST SRVC

            BROOKS LAKE LODGE

0906 AM     SNOW             MOOSE                   43.65N 110.71W
04/16/2011  M4.00 INCHES     TETON              WY   COCORAHS

0907 AM     SNOW             2 SW TETON VILLAGE      43.59N 110.79W
04/16/2011  M5.00 INCHES     TETON              WY   COCORAHS

0908 AM     SNOW             8 WNW JACKSON           43.52N 110.91W
04/16/2011  E4.00 INCHES     TETON              WY   MESONET

            PHILLIPS BENCH SNOTEL

0915 AM     SNOW             SOUTH ENTRANCE          44.13N 110.67W
04/16/2011  E4.00 INCHES     TETON              WY   MESONET

            SNAKE RIVER STN SNOTEL

0916 AM     SNOW             12 NNE PINEDALE         43.01N 109.76W
04/16/2011  E1.00 INCHES     SUBLETTE           WY   MESONET

            ELKHART PARK G.S. SNOTEL

0917 AM     SNOW             16 SW DUBOIS            43.38N 109.88W
04/16/2011  E2.00 INCHES     SUBLETTE           WY   MESONET

            GUNSITE PASS SNOTEL

0918 AM     SNOW             22 N CORA               43.25N 110.02W
04/16/2011  E2.00 INCHES     SUBLETTE           WY   MESONET

            KENDALL RANGER STATION SNOTEL

0918 AM     SNOW             12 N CORA               43.11N 109.95W
04/16/2011  E2.00 INCHES     SUBLETTE           WY   MESONET

            NEW FORK LAKE SNOTEL

0918 AM     SNOW             6 WSW DUBOIS            43.50N 109.75W
04/16/2011  E1.00 INCHES     FREMONT            WY   MESONET

            LITTLE WARM SNOTEL

0919 AM     SNOW             17.2 E THAYNE           42.97N 110.61W
04/16/2011  E2.00 INCHES     LINCOLN            WY   PARK/FOREST SRVC

            BLIND BULL SUMMIT

0920 AM     HEAVY SNOW       8 SE AFTON              42.65N 110.81W
04/16/2011  E8.00 INCHES     LINCOLN            WY   MESONET

            COTTONWOOD CREEK SNOTEL

0920 AM     SNOW             36 N KEMMERER           42.30N 110.68W
04/16/2011  E1.00 INCHES     LINCOLN            WY   MESONET

            INDIAN CREEK SNOTEL

0922 AM     SNOW             15 NNE COKEVILLE        42.27N 110.81W
04/16/2011  E1.00 INCHES     LINCOLN            WY   MESONET

            KELLEY RANGER STATION SNOTEL

0922 AM     SNOW             15 S AFTON              42.51N 110.91W
04/16/2011  E1.00 INCHES     LINCOLN            WY   MESONET

            SALT RIVER SUMMIT SNOTEL

0923 AM     SNOW             21 W BIG PINEY          42.49N 110.53W
04/16/2011  E2.00 INCHES     SUBLETTE           WY   MESONET

            SNIDER BASIN SNOTEL

0923 AM     SNOW             19 SE AFTON             42.53N 110.66W
04/16/2011  E3.00 INCHES     LINCOLN            WY   MESONET

            SPRING CREEK DIVIDE SNOTEL

0923 AM     SNOW             17 E AFTON              42.76N 110.59W
04/16/2011  E2.00 INCHES     SUBLETTE           WY   MESONET

            TRIPLE PEAK SNOTEL

0928 AM     SNOW             26 WSW CLARK            44.80N 109.66W
04/16/2011  E5.00 INCHES     PARK               WY   MESONET

            WOLVERINE SNOTEL

0928 AM     SNOW             8 NNE MORAN JUNCTION    43.95N 110.45W
04/16/2011  E4.00 INCHES     TETON              WY   MESONET

            BASE CAMP SNOTEL

0945 AM     HEAVY SNOW       9.9 NNW JACKSON         43.60N 110.85W
04/16/2011  M9.00 INCHES     TETON              WY   PARK/FOREST SRVC

            JACKSON HOLE-RAYMER

0946 AM     HEAVY SNOW       9.4 NNW JACKSON         43.59N 110.87W
04/16/2011  M10.00 INCHES    TETON              WY   PARK/FOREST SRVC

            JACKSON HOLE-RENDEZVOUS BOWL

0947 AM     HEAVY SNOW       9.3 NNW JACKSON         43.59N 110.84W
04/16/2011  M9.00 INCHES     TETON              WY   PARK/FOREST SRVC

            JACKSON HOLE-MID

0948 AM     SNOW             8.6 NNW JACKSON         43.58N 110.85W
04/16/2011  M4.00 INCHES     TETON              WY   PARK/FOREST SRVC

            JACKSON HOLE-BASE

0717 PM     HEAVY SNOW       GRAND TARGHEE DISPATCH  43.78N 110.93W
04/16/2011  M13.00 INCHES    TETON              WY   PUBLIC

0717 PM     SNOW             1 WSW CANYON            44.72N 110.51W
04/16/2011  E4.00 INCHES     YELLOWSTONE        WY   MESONET

            CANYON SNOTEL

0718 PM     HEAVY SNOW       5 N SOUTH ENTRANCE      44.21N 110.67W
04/16/2011  E11.00 INCHES    YELLOWSTONE        WY   MESONET

            LEWIS LAKE DIVIDE SNOTEL

0718 PM     HEAVY SNOW       16 N PAHASKA            44.73N 109.91W
04/16/2011  E11.00 INCHES    YELLOWSTONE        WY   MESONET

            PARKER PEAK SNOTEL

0718 PM     HEAVY SNOW       10 W PAHASKA            44.48N 110.16W
04/16/2011  E6.00 INCHES     YELLOWSTONE        WY   MESONET

            SYLVAN LAKE SNOTEL

0718 PM     SNOW             4 WSW PAHASKA           44.48N 110.04W
04/16/2011  E4.00 INCHES     YELLOWSTONE        WY   MESONET

            SYLVAN ROAD SNOTEL

0718 PM     SNOW             14 ESE OLD FAITHFUL     44.37N 110.58W
04/16/2011  E3.00 INCHES     YELLOWSTONE        WY   MESONET

            THUMB DIVIDE SNOTEL

0719 PM     SNOW             21 W CLARK              44.94N 109.57W
04/16/2011  E4.00 INCHES     PARK               WY   MESONET

            BEARTOOTH LAKE SNOTEL

0719 PM     SNOW             19 WSW WAPITI           44.38N 109.79W
04/16/2011  E4.00 INCHES     PARK               WY   MESONET

            BLACKWATER SNOTEL

0719 PM     SNOW             11 N DUBOIS             43.70N 109.67W
04/16/2011  E4.00 INCHES     FREMONT            WY   MESONET

            BURROUGHS CREEK SNOTEL

0719 PM     SNOW             16 NE DUBOIS            43.67N 109.37W
04/16/2011  E4.00 INCHES     FREMONT            WY   MESONET

            CASTLE CREEK SNOTEL

0719 PM     HEAVY SNOW       14 NE PAHASKA           44.65N 109.78W
04/16/2011  E8.00 INCHES     PARK               WY   MESONET

            EVENING STAR SNOTEL

0720 PM     SNOW             30 SW MEETEETSE         43.86N 109.32W
04/16/2011  E5.00 INCHES     PARK               WY   MESONET

            KIRWIN SNOTEL

0720 PM     SNOW             18 SW CODY              44.30N 109.24W
04/16/2011  E2.00 INCHES     PARK               WY   MESONET

            MARQUETTE SNOTEL

0720 PM     SNOW             56 SW CODY              43.93N 109.82W
04/16/2011  E2.00 INCHES     PARK               WY   MESONET

            YOUNTS PEAK SNOTEL

0720 PM     HEAVY SNOW       10 N BONDURANT          43.34N 110.43W
04/16/2011  E8.00 INCHES     TETON              WY   MESONET

            GRANITE CREEK SNOTEL

0720 PM     SNOW             8 W SOUTH ENTRANCE      44.13N 110.83W
04/16/2011  E5.00 INCHES     TETON              WY   MESONET

            GRASSY LAKE SNOTEL

0721 PM     SNOW             20 NE BONDURANT         43.39N 110.13W
04/16/2011  E5.00 INCHES     TETON              WY   MESONET

            GROS VENTRE SUMMIT SNOTEL

0721 PM     SNOW             14 E BONDURANT          43.17N 110.14W
04/16/2011  E4.00 INCHES     SUBLETTE           WY   MESONET

            LOOMIS PARK SNOTEL

0721 PM     HEAVY SNOW       25 NW DUBOIS            43.75N 110.06W
04/16/2011  E7.00 INCHES     TETON              WY   MESONET

            TOGWOTEE PASS SNOTEL

0721 PM     HEAVY SNOW       8 NE AFTON              42.82N 110.84W
04/16/2011  E7.00 INCHES     LINCOLN            WY   MESONET

            WILLOW CREEK SNOTEL

&&

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 avalanche. Local standard time, as filed.

Avalanche, Teton & Gros Ventre Mountains

When
April 16, 11:00 PM MST
Where
Teton & Gros Ventre Mountains forecast zone
Deaths
2 direct, 0 indirect
Reported by
Park/Forest Service
Coordinates
43.002, -109.948 (the zone’s center; the record gives no point)

The people who died

As the offices recorded each death: direct deaths were caused by the weather itself, indirect ones by something it set in motion.

EventDateAgeSexWhereKind
Avalanche, Teton & Gros Ventre Mountains2011-04-1627MaleOutside/Open AreasDirect
Avalanche, Teton & Gros Ventre Mountains2011-04-1631MaleOutside/Open AreasDirect

What these are

Avalanche
A mass of snow sliding down a mountainside that caused a death, an injury or damage.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Wyoming in 2011Every state in 2011This day in weather historyWarnings in Wyoming, April 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 300121.